MAUDE Adverse Event Report: MAQUET CARDIOPULMONARY GMBH HLS SET; OXYGENATOR, CARDIOPULMONARY BYPASS

MAQUET CARDIOPULMONARY GMBH HLS SET; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number BEQ-HLS 7050 USA #SHLS SET ADVANCED 7.0
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.Further information has been requested but has not yet been received.A follow up medwatch will be submitted when additional information becomes available.
 
Event or Problem Description
The event occurred in the us.It was reported that a patient was placed on support (hls set) on (b)(6) 2025.The patient was placed on support at another facility and then transferred to the harborview for on-going support.During the priming process, no leaks were detected on the hls set.On (b)(6) 2025 a small leak was observed on the dialysis lock and valve connector.Drops of blood were noticed coming from that area.No adverse changes to the patient were noticed, no pressure changes.After noticing the leak in the hls set customer decided to change out the circuit.After the patient was placed on a new circuit, no adverse effects were documented or reported.On (b)(6) 2026 new information has been provided by the ssu (sales and service unit) as follows: approximately 600+ ml blood was lost, however no blood transfusion was required.The hls set was connected to the patient on (b)(6) 2025.The hls set was primed according to the procedure and no leakage was noticed during priming.Due to the exchange of the hls set during patient treatment a report is required.(b)(4).
 
Event or Problem Description
Complaint id: (b)(4).
 
Additional Manufacturer Narrative
The event occurred in the us.It was reported that a patient was placed on support (hls set) on (b)(6) 2025.The patient was placed on support at another facility and then transferred to the harborview for on-going support.During the priming process, no leaks were detected on the hls set.On (b)(6) 2025 a small leak was observed on the dialysis lock and valve connector.Drops of blood were noticed coming from that area.No adverse changes to the patient were noticed, no pressure changes.After noticing the leak in the hls set customer decided to change out the circuit.After the patient was placed on a new circuit, no adverse effects were documented or reported.On (b)(6) 2026 new information has been provided by the ssu (sales and service unit) as follows: approximately 600+ ml blood was lost, however no blood transfusion was required.The hls set was connected to the patient on (b)(6) 2025.The hls set was primed according to the procedure and no leakage was noticed during priming.The patient data (as age and sex of the patient) was not shared by customer.Due to the exchange of the hls set during patient treatment a report is required.The affected product is not available for technical investigation as the hls set was discarded by the customer.Therefore the exact root cause remains unknown.A medical consultation was performed by getinge medical affairs on (b)(6) 2026 with following conclusion: "possible root cause(s): 1.Possible connector sealing or mechanical integrity issue at the dialysis lock/valve interface rationale: the leak was localized to the dialysis lock and valve connector junction, suggesting possible incomplete sealing, micro-damage, connector misalignment, or tolerance-related sealing insufficiency.Since no leak was detected during priming, the condition may have developed during clinical use due to vibration, handling, pressure variation, or connector stress.2.Mechanical stress or manipulation of tubing/connectors during patient transport or clinical care rationale: the patient was transferred between facilities while on support.Transport, repositioning, or routine clinical manipulation of the circuit may introduce torque or bending forces at connector interfaces, potentially compromising connection integrity and resulting in delayed leakage.Potential risk to patient relative to this complaint: 1.Blood loss from the extracorporeal circuit rationale: leakage at a circuit connector can result in blood loss.In this case, approximately 600 ml of blood loss was reported.Although transfusion was not required and no hemodynamic instability occurred, continued leakage could potentially lead to anemia or hemodynamic compromise if unrecognized.2.Risk of air entry into the extracorporeal circuit rationale: loss of circuit integrity may allow air ingress into the extracorporeal circulation, particularly under negative pressure conditions.Air entry could result in circuit air embolism risk, consistent with extracorporeal circulation safety warnings in applicable ifu guidance.4.2 safety instructions for the cardiopulmonary bypass the cardiopulmonary bypass circuit must be clamped in the event of leakage and air embolisms to prevent infections, blood loss and embolisms in the patient.¿ always keep 4 metal clamps at the ready.¿ make sure that the metal clamps have no sharp edges.7.3 indications for replacing the set replacement of the set can be indicated in the following cases: - leakage - penetration of air - visible deposits in the set - increase in pressure drop - insufficient oxygenation or carbon dioxide elimination at maximum gas flow or 100% fio2.3.Reduced circuit performance or therapy interruption.Rationale: circuit leakage may necessitate urgent circuit exchange, temporarily interrupting extracorporeal support and potentially reducing therapy effectiveness during the transition period.4.Risk of contamination or infection rationale: any breach in circuit integrity introduces a theoretical contamination pathway, which could increase infection risk if not promptly addressed, although no infection-related complications were reported in this event.Conclusion: a definitive root cause cannot be determined, as no further device investigation or product return analysis was performed.Without physical inspection or functional testing of the involved hls set components, confirmation of the failure mechanism is not possible.However, based on the complaint description, specifically that no leakage was reported during priming or immediately afterward prior to perfusion start, the most probable root cause may involve localized connector integrity or mechanical sealing issues at the dialysis lock/valve connector interface, potentially influenced by handling, transport, or mechanical stress during clinical use.The clinical team responded appropriately by replacing the circuit after leak detection, after which no further leakage or patient complications were reported.Several potential patient risks were identified in relation to the reported event, including blood loss, risk of air entry into the extracorporeal circuit, temporary therapy interruption, and theoretical infection risk.Based on the information available, none of these potential risks resulted in a reported adverse patient outcome, and the patient remained clinically stable following circuit replacement." based on the results and the provided photographical evidence provided by the customer, the reported failure "leakage dialyis lock and valve" could be confirmed.The production records of the affected product were reviewed on 2026-02-09.According to the final test results, the modules with lot# 3000479879, 3000479880 and 3000479878 passed the tests as per specifications.Production related influences are unlikely.The review of scrap, rework, enhancements and design changes were reviewed and no abnormalities in regards to the reported failure were found.In addition, a review for potential field actions and capas related to the failure and product in this complaint was performed.This complaint is not in scope of any ongoing field actions and/or capas.The review of the non-conformities has been performed for the reviewed time period.It does not show any non-conformity in regards to the reported failure.As stated in the instructions for use of the hls set - in chapter preparation and installation ¿perform a careful visual inspection of the device before use.In particular, ensure there is no damage to the material, cracks, burrs or fissures.¿ furthermore, it is stated in chapter priming the system ¿check the device for leaks during priming.Do not use the device if there are any leaks.¿ the occurrence rate was calculated for the reported issue and it was determined that this is not a systemic issue.Therefore, no remedial action is required.The occurrence rate related to the reported issue is currently being monitored as part of maquet cardiopulmonary¿ s trending program and additional investigations or corrections will be implemented in case of adverse trending.

Brand Name
HLS SET
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
MAQUET CARDIOPULMONARY GMBH
neue rottenburger strasse 37
hechingen
Manufacturer (Section G)
JULIA KAPFENBERGER
neue rottenburger strasse 37
hechingen
Manufacturer Contact
neue rottenburger strasse 37
hechingen 
MDR Report Key24257100
Report Number8010762-2026-0000049
Device Sequence Number8309793
Product Code DTZ
UDI-Device Identifier04058863080383
UDI-Public(01)04058863080383(11)250516(17)260516(10)3000479086(240)701069078
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112360
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2026
Device Model NumberBEQ-HLS 7050 USA #SHLS SET ADVANCED 7.0
Device Catalogue Number701069078
Device Lot Number3000479086
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2026
Supplement Date Received by Manufacturer02/09/2026
Initial Report FDA Received Date02/04/2026
Supplement Report FDA Received Date02/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Patient Weight56 KG